Pennsylvania, 2018

Winter Storm and Flooding in Pennsylvania, January 12 to 13, 2018

January 12 to 13, 2018 · NWS PBZ · 38 events in 17 counties and zones

Low pressure tracking up the Appalachians combined with a strong arctic cold front to produce a significant rain and snow producing storm for the region. Ahead of the front, a strong southwesterly moisture feed and mid-level short wave brought heavy rainfall to the area, with 2 to 3 inch storm total rainfall reports common.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
38

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PBZ wrote it up.

Low pressure tracking up the Appalachians combined with a strong arctic cold front to produce a significant rain and snow producing storm for the region. Ahead of the front, a strong southwesterly moisture feed and mid-level short wave brought heavy rainfall to the area, with 2 to 3 inch storm total rainfall reports common. This rain created strong rises on area rivers and streams, with several gauging points reaching flood stage. Also, the strong river rises broke up ice on these waterways, creating significant ice jam concerns.

The strong arctic cold front passed through during the afternoon and evening of the 12th, bringing a flash freeze to area roads that were wet and water-covered from the rain. A mix of sleet and freezing rain developed during the evening with minor ice accretion reported. Precipitation then changed to all snow and continued into the morning of the 13th before tapering to snow showers. A swath of 6-8 inches of snow fell from southeast Ohio, across the northern WV panhandle into portions of southwest Pennsylvania, with lesser totals in the Laurel Highlands and southeastern ridges.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jan 12, 12:20 AM EST, 1 hour 2 minutes earlier.

Area forecast discussion, Jan 12, 12:20 AM EST, 1 hour 2 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Pittsburgh PA
1220 AM EST Fri Jan 12 2018

.SYNOPSIS...
Rain, changes to sleet and freezing rain late today, then
eventually snow tonight. Much colder through the weekend.

&&

.NEAR TERM /THROUGH FRIDAY/...
For the overnight period, have made some changes to PoPs in line
with latest radar trends and hires model guidance. It appears
the swath of steady rain will slowly drift to the west and north
overnight. Increasing low-level southeasterly flow will push
the rain shield back toward the eastward moving surface front.
At the same time, main shortwave will move quickly northeastward
in the strong southwest flow aloft. Cold front will reach my
far western counties around dawn and most of what is left of
the band of rain will be situated just ahead of the surface
boundary.

Cold front will reach PIT by early afternoon, and as surface
wave deepens along the boundary low-level winds will rapidly
increase behind the front. This will eventually increase the
cold air advection at the surface. Rainfall rates and coverage
are expected to decrease late this morning and into the
afternoon as a dry slot develops ahead of the next shortwave
which reaches Eastern Ohio by this evening. Much colder surface
temps begin to dive southward late this afternoon as the cold
front reaches my southeastern ridge counties. So with the
expected wind direction, and the timing of the colder air
aloft, it appears a mix of freezing rain and sleet will develop
over NE Ohio and NW PA late this afternoon and move south-
southeastward. The late afternoon and evening precipitation type
is solely dependent upon how strong the near surface cold air
advection is and how long it takes for the mid-level low to
move eastward. Latest forecast soundings are indicating that the
surface temps will cool much faster then those above 2000 ft.
So until the temps aloft can also cool, an extended period of
sleet and freezing rain is expected from NW to SE, beginning
late this afternoon and carrying into the evening hours.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
As the trough slides eastward and ejects a vort center across
the Upr OH tonight and Saturday, the transition to a wintry
mix, will continue during the evening and then comes the snow.
Entire CWA is expected to be all snow after 06z. The last place
to completely change over will be the ridge counties of N WV and
W MD. Winter storm warnings and advisories remain in place for
the combinations of ice, and snow accumulation. Questions remain
on placement and magnitude of ice and snow amounts given the
dispute between freezing rain supporting warm advection aloft,
and the degradation of the dendrite-formation layer resulting
from the warmth.

System departs quickly late Friday night and Saturday morning,
with snow fall expected to end over the eastern third of the
area by mid-morning. The rest of Saturday looks mainly dry with
some sunshine possible late in the morning and through a large
chunk of the afternoon. Very strong cold advection will keep it
very cold on Saturday, and as this arctic air crosses Lake Erie
some lake snow is possible. Winds at 850mbs remain northerly
through most of Saturday, so any band that does develop would
have trouble making much headway southward and would be confined
to the western half of my area.

Steady or slowly falling temps are expected on Saturday.

Heart of the arctic air will depart Sunday morning, so a mix of
sun and clouds is expected. Temperatures on Sunday will remain
very cold, 15 to 20 degrees below normal.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
Upper troughing and below average temperature will persist
across the eastern CONUS through the middle of next week. Light
snow chances return late Monday with the passage of another
arctic front.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
VFR conditions will carry into tonight before condition
deterioration is expected. Expect MVFR to IFR spreading west to
east late tonight evening. IFR/low MVFR conditions will linger
through midday Friday as precipitation temporarily eases.
Colder air, and the resulting changeover to mixed precipitation
and eventual snow will occur late in the TAF period. IFR
conditions will be common by Friday evening.

Winds will remain light out of the south overnight tonight
before increasing and shifting northwesterly as the cold front
passes Friday afternoon.

.OUTLOOK...
Restrictions can be expected through Saturday as a cold front
changes rain to sleet and freezing rain, and then snow.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...Flood Watch through Saturday afternoon for OHZ039>041-048>050-
     057>059-068-069.
     Winter Storm Warning from 4 PM Friday to 10 AM EST Saturday
     for OHZ039>041-049-050.
     Winter Weather Advisory from 7 PM Friday to 10 AM EST Saturday
     for OHZ059-068-069.
     Winter Weather Advisory from 4 PM Friday to 7 AM EST Saturday
     for OHZ048-057-058.
PA...Flood Watch through Saturday afternoon for PAZ007>009-013>016-
     020>023-029-031-073>076.
     Winter Storm Warning from 4 PM Friday to 10 AM EST Saturday
     for PAZ007>009-013>016-020>022-029.
     Winter Weather Advisory from 7 PM Friday to 10 AM EST Saturday
     for PAZ023-031-073>076.
WV...Flood Watch through Saturday afternoon for WVZ001>004-012-021-
     509>512.
     Winter Storm Warning from 4 PM Friday to 10 AM EST Saturday
     for WVZ001>003.
     Winter Weather Advisory from 7 PM Friday to 10 AM EST Saturday
     for WVZ004-012-021-509.

&&
Hazardous weather outlook, Jan 11, 3:09 PM EST, 10 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
309 PM EST Thu Jan 11 2018

OHZ039>041-049-050-PAZ007>009-013>016-020>022-029-WVZ001>003-122015-
Tuscarawas-Carroll-Columbiana-Harrison-Jefferson-Mercer-Venango-
Forest-Lawrence-Butler-Clarion-Beaver-Allegheny-Armstrong-Washington-
Hancock-Brooke-Ohio-
309 PM EST Thu Jan 11 2018

...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH SATURDAY
AFTERNOON...
...WINTER STORM WARNING IN EFFECT FROM 4 PM FRIDAY TO 10 AM EST
SATURDAY...

This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, west central Pennsylvania,
western Pennsylvania, northern West Virginia and northern panhandle
of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

OHZ059-068-069-PAZ023-031-073>076-WVZ004-012-021-509-122015-
Belmont-Noble-Monroe-Indiana-Greene-Westmoreland-Westmoreland Ridges-
Fayette-Fayette Ridges-Marshall-Wetzel-Marion-Monongalia-
309 PM EST Thu Jan 11 2018

...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH SATURDAY
AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM FRIDAY TO 10 AM EST
SATURDAY...

This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, west central Pennsylvania, northern West Virginia and
northern panhandle of West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

OHZ048-057-058-122015-
Coshocton-Muskingum-Guernsey-
309 PM EST Thu Jan 11 2018

...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH SATURDAY
AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 7 AM EST
SATURDAY...

This Hazardous Weather Outlook is for east central Ohio.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

WVZ510>512-122015-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-
309 PM EST Thu Jan 11 2018

...FLOOD WATCH IN EFFECT FROM 7 PM EST THIS EVENING THROUGH SATURDAY
AFTERNOON...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ001-WVZ513-514-122015-
Garrett-Western Tucker-Eastern Tucker-
309 PM EST Thu Jan 11 2018

This Hazardous Weather Outlook is for western Maryland and northern
West Virginia.

.DAY ONE...This Afternoon and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Rain is expected to transition to snow late Friday night or early
Saturday before precipitation ends. Ice and snow accumulation may
require the issuance of a winter weather advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 flood, 11 winter storm, 6 winter weather. Local standard time, as filed.

Flood, Allegheny

When
January 12, 1:22 AM EST to 4:30 PM EST
Where
Allegheny County, 1.44 mi NNW of Oakdale to 1.57 mi E of Oakdale
Cause
Heavy Rain / Snow Melt
Reported by
Emergency Manager
Coordinates
40.418, -80.193

Emergency management and local law enforcement reported several roads closed around Oakdale.

Flood, Washington

When
January 12, 2:18 AM EST to 5:00 PM EST
Where
Washington County, 0.69 mi S of Washington to 0.48 mi WNW of Laboratory
Cause
Heavy Rain / Snow Melt
Reported by
Law Enforcement
Coordinates
40.170, -80.250

Local law enforcement reported flooded roads in and south of Washington. In addition, eight to nine residents needed to be evacuated along Tarbuck Lane as water was rising to just below the first floor of mobile homes.

Flood, Allegheny

When
January 12, 2:57 AM EST to 4:30 PM EST
Where
Allegheny County, 0.87 mi NW of Clifton to Boyce
Cause
Heavy Rain / Snow Melt
Reported by
State Official
Coordinates
40.340, -80.110

State officials and local law enforcement reported several roads closed across much of southwestern Allegheny county. This included Route 51 in Brentwood and Baldwin, Baldwin Road in West Homestead, and Lebanon Church Road in West Mifflin. In addition, Chartiers Creek was out of it's banks flooding South Fayette Road in Bridgeville and Boyce and Mayview Roads in Upper Saint Clair. Evacuations were taking place at the 100 block of Blythe Road in Bridgeville.

Flood, Washington

When
January 12, 3:06 AM EST to 4:00 PM EST
Where
Washington County, 0.87 mi NW of Strabane to 0.79 mi N of Canonsburg
Cause
Heavy Rain / Snow Melt
Reported by
Law Enforcement
Coordinates
40.260, -80.190

Local law enforcement reported roads closed due to flooding including the 400 block of Western Ave from Chartiers Creek. In addition, local media reported that Linden Creek Road and Washington Road were closed due to Linden Creek being out of its banks.

Flood, Washington

When
January 12, 3:06 AM EST to 2:00 PM EST
Where
Washington County, 0.41 mi NE of Venice to 0.21 mi WNW of Bishop
Cause
Heavy Rain / Snow Melt
Reported by
Law Enforcement
Coordinates
40.324, -80.224

Local law enforcement reported roads closed due to flooding.

Flood, Allegheny

When
January 12, 3:10 AM EST to 2:10 PM EST
Where
Allegheny County, 0.49 mi NE of Elfinwild to 0.96 mi E of Elfinwild
Cause
Heavy Rain / Snow Melt
Reported by
Public
Coordinates
40.554, -79.963

The public reported several roads closed due to flooding including Route 8 southbound.

Flood, Allegheny

When
January 12, 4:11 AM EST to 2:29 PM EST
Where
Allegheny County, 0.71 mi ESE of Acmetonia to 1.09 mi NW of Cheswick
Cause
Heavy Rain / Snow Melt
Reported by
Public
Coordinates
40.547, -79.807

The Public reported that Jacoby Road was flooded by water from Little Deer Creek.

Flood, Washington

When
January 12, 4:29 AM EST to 2:30 PM EST
Where
Washington County, 0.6 mi N of Mc Donald to 0.91 mi NE of Mc Donald
Cause
Heavy Rain / Snow Melt
Reported by
Law Enforcement
Coordinates
40.379, -80.231

Local law enforcement reported Millers Run road and Reed Street closed due to flooding.

Flood, Allegheny

When
January 12, 4:50 AM EST to 2:30 PM EST
Where
Allegheny County, 0.48 mi ENE of Highcliff to 0.66 mi NE of Laurel Gardens
Cause
Heavy Rain / Burn Area
Reported by
Broadcast Media
Coordinates
40.522, -80.021

Broadcast media reported that Rochester Road between Route 19 and 6th Avenue was closed due to flooding.

Flood, Westmoreland

When
January 12, 5:03 AM EST to 9:00 AM EST
Where
Westmoreland County, 0.69 mi S of Arnola to 1.48 mi NNW of New Kensington
Cause
Heavy Rain / Snow Melt
Reported by
Law Enforcement
Coordinates
40.570, -79.750

Local law enforcement and 911 reported that Stevenson Blvd, Milligantown Road were flooded. In addition, there was residential flooding reported at Wells Ave.

Flood, Greene

When
January 12, 5:30 AM EST to 2:30 PM EST
Where
Greene County, 1.74 mi SSE of Hunters Cave to 1.8 mi WSW of Swart
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.898, -80.303

A trained spotter reported that Ten Mile Creek was out of its banks with several roadways flooded around Sycamore. In addition, a male was stuck in in his vehicle due to flooding on the west side of Rogersville. State Route 21 was flooded in several locations.

Flood, Allegheny

When
January 12, 5:36 AM EST to 2:30 PM EST
Where
Allegheny County, 0.69 mi S of Sewickley to 0.64 mi N of Fairoaks
Cause
Heavy Rain / Burn Area
Reported by
Trained Spotter
Coordinates
40.540, -80.180

Trained spotter reported that Big Sewickley Creek and Little Sewickley Creek were out of their banks. Cadas lane was flooded.

Flood, Armstrong

When
January 12, 6:16 AM EST to 3:00 PM EST
Where
Armstrong County, 0.75 mi SSW of Craigsville to 0.57 mi W of Craigsville
Cause
Heavy Rain / Snow Melt
Reported by
State Official
Coordinates
40.840, -79.654

State official reported that Yellow Dog Road was closed due to flooding. In addition, a water rescue was reported on Nichola Road with male trapped on roof of vehicle.

Flood, Armstrong

When
January 12, 6:34 AM EST to 9:34 AM EST
Where
Armstrong County, Iron Bridge to 0.3 mi NW of Iron Bridge
Cause
Heavy Rain / Snow Melt
Reported by
State Official
Coordinates
40.730, -79.680

State official reported that Iron Bridge Road was flooded in South Buffalo Township.

Flood, Washington

When
January 12, 7:29 AM EST to 2:30 PM EST
Where
Washington County, 0.53 mi E of Coal Bluff to 0.64 mi ESE of Coal Bluff
Cause
Heavy Rain / Snow Melt
Reported by
State Official
Coordinates
40.250, -79.960

State official reported that a person was rescued on Finleyville Elrama Road in Union Township.

Flood, Clarion

When
January 12, 7:32 AM EST to 2:30 PM EST
Where
Clarion County, 1.22 mi SW of Mill Creek to 1.43 mi N of Williamsburg
Cause
Heavy Rain
Reported by
State Official
Coordinates
41.218, -79.317

State official reported many flooded roadways across the county.

Flood, Jefferson

When
January 12, 7:43 AM EST to 2:30 PM EST
Where
Jefferson County, 0.86 mi NW of Baxter to 2.29 mi W of Summerville
Cause
Heavy Rain / Snow Melt
Reported by
State Official
Coordinates
41.140, -79.160

State official reported flooding in Cool Spring. A water rescue was performed to get an elderly couple out of home. In addition, the upper part of Morean Road was washed out in the Clover Township.

Flood, Jefferson

When
January 12, 10:19 AM EST to 2:30 PM EST
Where
Jefferson County, 2.16 mi NE of Baxter to 1.57 mi NNW of Brookville
Cause
Ice Jam
Reported by
Emergency Manager
Coordinates
41.152, -79.120

Emergency manager reported an ice jam on Redbank Creek.

Flood, Armstrong

When
January 12, 1:30 PM EST to 5:30 PM EST
Where
Armstrong County, 0.87 mi SE of Hillville to 0.87 mi E of Hillville
Cause
Ice Jam
Reported by
Emergency Manager
Coordinates
41.020, -79.610

Emergency manager reported flooding along the Allegheny River as a result of ice jam flooding. Trained spotter also noted that homes in the Seybertown area were being flooded.

Flood, Jefferson

When
January 12, 2:50 PM EST to January 13, 10:00 AM EST
Where
Jefferson County, 7.03 mi NW of Kahletown to 6.5 mi NNW of Kahletown
Cause
Heavy Rain / Snow Melt
Reported by
Park/Forest Service
Coordinates
41.339, -79.250

Local Park Service reported that the Clarion river is flooding the Clarion River is flooding River Road and State Route 36.

Winter Storm, Lawrence

When
January 12, 4:00 PM EST to January 13, 10:00 AM EST
Where
Lawrence forecast zone
Reported by
COOP Observer
Coordinates
40.991, -80.334 (the zone’s center; the record gives no point)

Winter Storm, Mercer

When
January 12, 4:00 PM EST to January 13, 10:00 AM EST
Where
Mercer forecast zone
Reported by
COOP Observer
Coordinates
41.302, -80.258 (the zone’s center; the record gives no point)

Winter Storm, Venango

When
January 12, 4:00 PM EST to January 13, 10:00 AM EST
Where
Venango forecast zone
Reported by
COOP Observer
Coordinates
41.401, -79.758 (the zone’s center; the record gives no point)

Winter Storm, Armstrong

When
January 12, 4:00 PM EST to January 13, 10:00 AM EST
Where
Armstrong forecast zone
Reported by
COOP Observer
Coordinates
40.812, -79.464 (the zone’s center; the record gives no point)

Winter Storm, Jefferson

When
January 12, 4:00 PM EST to January 13, 10:00 AM EST
Where
Jefferson forecast zone
Reported by
COOP Observer
Coordinates
41.128, -78.999 (the zone’s center; the record gives no point)

Winter Storm, Allegheny

When
January 12, 5:00 PM EST to January 13, 10:00 AM EST
Where
Allegheny forecast zone
Reported by
COOP Observer
Coordinates
40.469, -79.981 (the zone’s center; the record gives no point)

Winter Storm, Beaver

When
January 12, 5:00 PM EST to January 13, 10:00 AM EST
Where
Beaver forecast zone
Reported by
COOP Observer
Coordinates
40.682, -80.349 (the zone’s center; the record gives no point)

Winter Storm, Butler

When
January 12, 5:00 PM EST to January 13, 10:00 AM EST
Where
Butler forecast zone
Reported by
COOP Observer
Coordinates
40.912, -79.913 (the zone’s center; the record gives no point)

Winter Storm, Clarion

When
January 12, 5:00 PM EST to January 13, 10:00 AM EST
Where
Clarion forecast zone
Reported by
COOP Observer
Coordinates
41.192, -79.421 (the zone’s center; the record gives no point)

Winter Storm, Forest

When
January 12, 5:00 PM EST to January 13, 10:00 AM EST
Where
Forest forecast zone
Reported by
COOP Observer
Coordinates
41.513, -79.236 (the zone’s center; the record gives no point)

Winter Storm, Washington

When
January 12, 5:00 PM EST to January 13, 10:00 AM EST
Where
Washington forecast zone
Reported by
COOP Observer
Coordinates
40.189, -80.248 (the zone’s center; the record gives no point)

Winter Weather, Westmoreland

When
January 12, 5:00 PM EST to January 13, 10:00 AM EST
Where
Westmoreland forecast zone
Reported by
COOP Observer
Coordinates
40.311, -79.467 (the zone’s center; the record gives no point)

Winter Weather, Westmoreland Ridges

When
January 12, 5:00 PM EST to January 13, 10:00 AM EST
Where
Westmoreland Ridges forecast zone
Reported by
COOP Observer
Coordinates
40.311, -79.467 (the zone’s center; the record gives no point)

Winter Weather, Fayette Ridges

When
January 12, 5:00 PM EST to January 13, 10:00 AM EST
Where
Fayette Ridges forecast zone
Reported by
COOP Observer
Coordinates
39.920, -79.647 (the zone’s center; the record gives no point)

Winter Weather, Indiana

When
January 12, 5:00 PM EST to January 13, 10:00 AM EST
Where
Indiana forecast zone
Reported by
COOP Observer

Winter Weather, Fayette

When
January 12, 6:00 PM EST to January 13, 10:00 AM EST
Where
Fayette forecast zone
Reported by
COOP Observer
Coordinates
39.920, -79.647 (the zone’s center; the record gives no point)

Winter Weather, Greene

When
January 12, 6:00 PM EST to January 13, 10:00 AM EST
Where
Greene forecast zone
Reported by
COOP Observer
Coordinates
39.854, -80.223 (the zone’s center; the record gives no point)

Flood, Beaver

When
January 12, 6:36 PM EST to January 13, 12:00 PM EST
Where
Beaver County, 1.38 mi S of Fombell to 2.36 mi SE of Barrisville
Cause
Heavy Rain / Snow Melt
Reported by
State Official
Coordinates
40.780, -80.200

State official reported flooding at Pullman Station and in Koppel and Fombell due to rising waters from Conoquenessing Creek.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2018Every state in 2018This day in weather historyWarnings in Pennsylvania, January 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 737890, 737967, 737889, 737969, 737970, 737891, 737892, 737971, 737894, 737606, 737888, 737893, 737614, 737885, 737973, 737887, 737963, 737964, 737886, 737965, 733140, 733141, 733142, 733200, 733201, 732849, 733134, 733136, 733137, 733138, 733143, 733155, 733156, 733158, 733159, 733157, 733161, 737966.